I am 58 and developed sudden bilateral hearing loss on March 3rd. I have suffered on and off for years with tinnitus. I went to an ENT who noticed that a medication i was prescribed actually could induce tinnitus - it has subsided. However the hearing loss after massive doses of predisone has not helped - my ears occasionally pop and i can hear for brief moments. I have not had an MRI yet but is pending. I am just wondering if anyone has gone through this? Are there any suggestions? I am scared
Hi steve! Gosh, you got the double whammy with both ears which they say is fairly rare. I've had tinnitus most my life, too, and I don't know if that plays into the SSHL or not. My ENT told me that the chances of recovery is better if you are not totally deaf from it and you got to the doctor's office within the 4-6 week window, so it sounds favorable for you. He also said they've had people get their hearing back sometimes after several procedures, like the massive prednisone pills 1st, and then the steroid ear injection. Also, medications that prove to be toxic to the ears that produce the SSHL can make your hearing a little stubborn to come back and may need several med procedures, but it should come back fully if it does. Let us know how things go. And the best to you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.